Myocarditis induced by durvalumab in a patient with hepatocellular carcinoma: A case report.

IF 4.3 3区 医学 Q2 PHARMACOLOGY & PHARMACY
Lama Alfehaid, Nada Alsuhebany, Maha Aldoughaim, Rawan Bukhari, Walaa Sait, Kanan Alshammari, Mohammed Aziz
{"title":"Myocarditis induced by durvalumab in a patient with hepatocellular carcinoma: A case report.","authors":"Lama Alfehaid, Nada Alsuhebany, Maha Aldoughaim, Rawan Bukhari, Walaa Sait, Kanan Alshammari, Mohammed Aziz","doi":"10.1007/s44446-025-00041-3","DOIUrl":null,"url":null,"abstract":"<p><p>Durvalumab is an immune checkpoint inhibitor that targets PD-L1 and is used for malignancies such as hepatocellular carcinoma. Although effective, it may cause immune-related adverse events, including rare cases of myocarditis (0.06% to 1%), which usually appear early. This complication results from immune response-induced damage to the myocardium, highlighting the importance of prompt detection and management to prevent potentially fatal outcomes. This report describes a 70-year-old woman with advanced hepatocellular carcinoma who developed myocarditis after receiving a single dose of durvalumab. The patient presented with atypical chest pain, shortness of breath, and gastrointestinal symptoms. Initial investigations revealed elevated cardiac biomarkers, including Troponin I and CK-MB, and an ECG showing sinus tachycardia and right bundle branch block. A cardiac MRI confirmed non-ischemic myocardial injury, leading to a diagnosis of ICI-induced myocarditis. The patient was treated with high-dose corticosteroids, resulting in rapid clinical improvement and stabilization of cardiac function. A multidisciplinary approach involving cardiology, oncology, and clinical pharmacy was crucial in managing this complex case. This case highlights the importance of heightened vigilance among healthcare providers when administering ICIs, particularly durvalumab, due to the risk of myocarditis. Early detection and prompt intervention are essential to manage ICI-related adverse events and prevent severe outcomes. The successful treatment of this patient demonstrates the importance of a multidisciplinary approach in tackling the complexities of ICI-induced myocarditis. Further research is necessary to optimize management strategies and follow-up protocols for patients experiencing this rare but serious adverse event.</p>","PeriodicalId":49257,"journal":{"name":"Saudi Pharmaceutical Journal","volume":"33 5","pages":"40"},"PeriodicalIF":4.3000,"publicationDate":"2025-10-09","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC12511464/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Saudi Pharmaceutical Journal","FirstCategoryId":"3","ListUrlMain":"https://doi.org/10.1007/s44446-025-00041-3","RegionNum":3,"RegionCategory":"医学","ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q2","JCRName":"PHARMACOLOGY & PHARMACY","Score":null,"Total":0}
引用次数: 0

Abstract

Durvalumab is an immune checkpoint inhibitor that targets PD-L1 and is used for malignancies such as hepatocellular carcinoma. Although effective, it may cause immune-related adverse events, including rare cases of myocarditis (0.06% to 1%), which usually appear early. This complication results from immune response-induced damage to the myocardium, highlighting the importance of prompt detection and management to prevent potentially fatal outcomes. This report describes a 70-year-old woman with advanced hepatocellular carcinoma who developed myocarditis after receiving a single dose of durvalumab. The patient presented with atypical chest pain, shortness of breath, and gastrointestinal symptoms. Initial investigations revealed elevated cardiac biomarkers, including Troponin I and CK-MB, and an ECG showing sinus tachycardia and right bundle branch block. A cardiac MRI confirmed non-ischemic myocardial injury, leading to a diagnosis of ICI-induced myocarditis. The patient was treated with high-dose corticosteroids, resulting in rapid clinical improvement and stabilization of cardiac function. A multidisciplinary approach involving cardiology, oncology, and clinical pharmacy was crucial in managing this complex case. This case highlights the importance of heightened vigilance among healthcare providers when administering ICIs, particularly durvalumab, due to the risk of myocarditis. Early detection and prompt intervention are essential to manage ICI-related adverse events and prevent severe outcomes. The successful treatment of this patient demonstrates the importance of a multidisciplinary approach in tackling the complexities of ICI-induced myocarditis. Further research is necessary to optimize management strategies and follow-up protocols for patients experiencing this rare but serious adverse event.

Abstract Image

Abstract Image

Abstract Image

杜伐单抗致肝癌心肌炎1例报告。
Durvalumab是一种靶向PD-L1的免疫检查点抑制剂,用于肝细胞癌等恶性肿瘤。虽然有效,但它可能引起免疫相关的不良事件,包括罕见的心肌炎(0.06%至1%),通常出现在早期。这种并发症是由免疫反应引起的心肌损伤引起的,强调了及时发现和管理以防止潜在致命后果的重要性。本报告描述了一位70岁晚期肝癌妇女,在接受单剂量杜伐单抗治疗后发生心肌炎。患者表现为非典型胸痛、呼吸短促和胃肠道症状。初步调查显示心脏生物标志物升高,包括肌钙蛋白I和CK-MB,心电图显示窦性心动过速和右束支传导阻滞。心脏MRI证实非缺血性心肌损伤,诊断为ici诱导的心肌炎。患者接受大剂量皮质类固醇治疗,临床改善迅速,心功能稳定。涉及心脏病学、肿瘤学和临床药学的多学科方法对处理这一复杂病例至关重要。本病例强调了由于心肌炎的风险,医疗保健提供者在使用ICIs(特别是durvalumab)时提高警惕的重要性。早期发现和及时干预对于管理ici相关不良事件和预防严重后果至关重要。该患者的成功治疗证明了多学科方法在处理ici诱导的心肌炎复杂性中的重要性。有必要进一步研究以优化患者经历这种罕见但严重的不良事件的管理策略和随访方案。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
Saudi Pharmaceutical Journal
Saudi Pharmaceutical Journal PHARMACOLOGY & PHARMACY-
CiteScore
6.10
自引率
2.40%
发文量
194
审稿时长
67 days
期刊介绍: The Saudi Pharmaceutical Journal (SPJ) is the official journal of the Saudi Pharmaceutical Society (SPS) publishing high quality clinically oriented submissions which encompass the various disciplines of pharmaceutical sciences and related subjects. SPJ publishes 8 issues per year by the Saudi Pharmaceutical Society, with the cooperation of the College of Pharmacy, King Saud University.
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书